Alert archive / Iowa / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Apr 8, 1999, 10:23 AM CDT for Ida County, Woodbury County, Iowa. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 1999, 10:23 AM CDT (15:23 UTC)
- Expired
- Apr 8, 1999, 10:55 AM CDT
- In force
- 32 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
Counties Ida County, IA, Woodbury County, IA
The radar
The Omaha radar (KOAX), 128 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.4 hours before the alert went out and 325 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2516 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSD 081523 RRA SVRFSD IAC093-193-081555- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1023 AM CDT THU APR 8 1999 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... IDA COUNTY IN NORTHWESTERN IOWA SOUTHEASTERN WOODBURY COUNTY IN NORTHWESTERN IOWA * UNTIL 1055 AM CDT * AT 1020 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 39 MILES SOUTHEAST OF SIOUX CITY OR 2 MILES SOUTH OF DANBURY... MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BATTLE CREEK AROUND 1030 AM CDT HOLSTEIN AROUND 1045 VAM CDT GALVA AROUND 1050 AM CDT THIS IS A DANGEROUS STORM! STAY INDOORS AWAY FROM WINDOWS. BLOOM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 10:20 AM CDT, 3 minutes earlier.
Area forecast discussion, Apr 8, 10:20 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1020 AM CDT THU APR 8 1999 SAT PIX SHOWS DRY SLOT NUDGING INTO CNTRL NEB. SVR AND NEAR SVR WX HAS BROKEN OUT ON NOSE OF DRY SLOT CLOSE TO SUX ZONE. UPDATED ZONES EARLIER TO TAKE OUT MENTION OF TIMING OF RA/TSRA AS THE ACTIVITY IS ALREADY HERE. LTG DETECTION LIT UP LIKE A CHRISTMAS TREE JUST SOUTHEAST OF KSUX. WL MONITOR ZONES AND UPDATE AGAIN< AS NEEDED. .FSD...NONE FUHS
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 11:27 AM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 33 min |
| Apr 8, 12:14 PM CDT | Severe Thunderstorm Warning | FSD | Ida | 31 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.